Is this possible??

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Start Here > Diabetes Forum Lounge

Diabetes Forum Lounge The Diabetes Forum lounge is the more social area of the community. Please feel free to drop in, and discuss anything thatís on your mind. Use this area for off topic discussions, making friends and being social.


Like Tree2Likes
  • 1 Post By stevenal1
  • 1 Post By skb

Is this possible??


Closed Thread
 
Shared Thread Thread Tools
Old 04-29-2015, 17:16   #1
Senior Member
 
Join Date: Jul 2010
Posts: 1,557

Member Type
Type 1
Diagnosed in 2003

879 likes received
701 likes given
Default Is this possible??

Because of recent dental procedures, I developed several sores in my mouth. I called my dentist and he prescribed a product called "Orabase" which is marketed under the Colgate name. When I looked on the Internet, trying to learn about the ingredients in it, I found that it has Triamcinolone Acetonide (a synthetic corticosteroid). Is it possible that this product is responsible for my high blood sugars after using it several times a day for several weeks? Absolutely no one warned me about the possibility, so I'm left wondering if it is possible?

Strawberry is offline  
Old 04-29-2015, 17:35   #2
Active Member
 
Join Date: Sep 2010
Posts: 8,607


10903 likes received
1862 likes given
Default

I can't comment on the medication - never heard of it but since I live in the stiks in France - would I?

Anyway what I will say is that those sores are almost certainly a serious contributor to your raised BG. Infections of any sort, but particularly dental have a nasty habit of pushing you high before you even know about them and the leftovers hang around for quite a while after you feel they should have gone.

My sympathies.

John.in.France is offline  
Old 04-29-2015, 17:36   #3
Banned
 
Join Date: Aug 2014
Location: California, USA
Posts: 563

Member Type
Type Pre
Diagnosed in 1999

891 likes received
72 likes given
Default

Any kind of infection can raise your numbers, and the gel may be responsible too. Is it helping? Seems like mouth sores should heal more quickly.

Did you have antibiotics, too? If so, then maybe some probiotics can help bolster your immune system. Check with your doctor or dentist.

Janknitz is offline  
 
Old 04-29-2015, 18:53   #4
Senior Member
 
Join Date: Jan 2012
Location: Upstate NY
Posts: 430

Member Type
Type 2
Diagnosed in 1998

432 likes received
46 likes given
Default

And yes steroids can raise the glucose levels dramatically as well as play with you emotional state

__________________

View Yakfishingfool's full Diabetes Forum profile here.
Yakfishingfool is offline  
Old 04-29-2015, 21:16   #5
Banned
 
Join Date: Aug 2013
Location: Oregon, USA
Posts: 79

Member Type
Type 2
Diagnosed in 2013

88 likes received
12 likes given
Default

Yes they do raise BG according to many sources on the net. Got a surprisingly high a1c yesterday. What happened during the last three months? Two eye surgeries followed by Durezol drops three time a day until they ran out. Searching confirmed this might be the cause. I'll be uping my testing regime, but otherwise not worring too much about it for a few months.

I've been reading more about the use of probiotics for oral health. We know they are important in the gut, but my past approach was to try to kill everything off in the mouth by Listerine or peroxide. Since that approach is not working, I may try some probiotic lozenges instead.

JT Reagan likes this.
stevenal1 is offline  
Old 04-29-2015, 23:14   #6
Senior Member
 
Join Date: Jul 2010
Posts: 1,557

Member Type
Type 1
Diagnosed in 2003

879 likes received
701 likes given
Default

I guess what surprised me is that the product the dentist recommended is just a 'gel' to be applied to the mouth sores. It isn't like I actually swallowed a tablet, instructions were to apply the gel, then wait several minutes and spit the rest into the sink. Oddly enough all I had done at the dentist were 3 small fillings - first ones I've had in over 10 years. The steroid stuff must be powerful because the sores started healing as soon as I started the gel.

Strawberry is offline  
Old 04-30-2015, 07:33   #7
skb
Diabetic
 
skb's Avatar
 
Join Date: Dec 2011
Location: Mumbai, INDIA
Posts: 2,680

Member Type
Type 2
Diagnosed in 2007

4080 likes received
2435 likes given
Default

Certainly the infection and the treatment are both contributing to your higher BG. Hopefully it is a thing of the past and you can return to normal numbers soon enough.

Shanny likes this.
__________________
A1c ~ 5.4
Follow LC/HF diet since Aug 2010
Control only with diet/exercise. No meds.

Blog - Metabolically Challenged
skb is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 05:59.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.